Action on Postpartum Psychosis

Zopiclone

After a tough couple of day no sleep and severe suicidal thoughts my Doctor has prescribed Zopiclone to Help me sleep was wondering if anyone else has taken this and did it work an what side effects did you have thanks in advance xx

17 Replies
oldestnewest

Hi Niccie27,

I'm really sorry to hear you have been struggling so much with insomnia and suicidal thoughts. Are you on any other medication than Zopiclone? I have used Zopiclone when struggling with insomnia, but I would say that for me when there was underlying mental health difficulties causing the insomnia Zopiclone only had a limited effect and in the end I needed to access other treatment. I'm currently on an anti-depressant which has a sedating effect and so has enabled me to get back to sleeping. My mood has definitely lifted since I started sleeping again/ taking the medication. I was only taking a low dose of Zopiclone and i didn't notice any side effects.

Do you have anyone you can talk to about how you're feeling? I have never felt suicidal but when I was low recently I found I often felt very isolated and didn't always want to talk to anyone, but whenever I did it would help me feel better.

I hope that the Zopiclone helps you get some sleep tonight and that this will have a positive effect upon your mood.

Best wishes,

Hazello

3 likes
Reply

Hi Hazello

I take 150mg of sertraline for depression and 30mg aripiprizole for psychosis.

I have my ppartner to talk to but I don't think he understands , I don't really want to talk to anyone I feel do isolated and alone , the suicidal thoughts are really scaring me tbh , hopefully after a good nights sleep i'll feel better thank you for the reply xx

1 like
Reply

It must be so scary feeling like you want to end it all. As hard as it is remember that these thoughts are a product of the illness and you can and will get better. If you need someone in the night there is always the Samaritans who can listen to you when you're feeling alone.

116 123 is the number.

Sleep well and will be thinking about you x

1 like
Reply

Sorry to hear you are struggling a lot, no sleep is really not good for anyone’s mental health and especially for us who have had PP. Try to remember that these thoughts are a product of the illness, I hope you have some good support around you.

I used Zopiclone 9.5mg on and off early in my recovery two years ago, it completely knocked me out at night (so my partner would have to help baby with all her night feeds when I took it) and apart from feeling pretty drowsy the next day I had no other side effects.

I still use it (on a rare occasion) but only a quarter of a tablet! It really helps when I go on holiday or stay anywhere other than my own bed.

Make sure to take it as early as you can (but not long before bedtime as it’s a bit difficult to function and get to bed once it’s effects have kicked in!) this means the sleepy ness the next day isn’t as bad.

I’m not completely sure but I think I remember being told that It shouldn’t be taken too many nights in a row as I think you can build up dependence on it, please ask your doctor though, I guess it depends on your needs.

I really hope that this gives you the rest you really need,

Best wishes,

Claire

3 likes
Reply

Hello niccie27

Did you take the Zopiclone last night so that you could have a good sleep? I hope you're feeling ok this morning. It must be very difficult for you to function with your children when you feel so low. During my PP and recovery I had suicidal thoughts which were very real and frightening and it was very hard for my husband and family to understand how I felt. Some days I kept my thoughts to myself as I didn't want to worry anyone which I now realise was not a good idea.

Do you think you will be able to ring your GP for an appointment later this morning? Perhaps you need more than medication to help you through this difficult time? The A & E departments in hospitals have mental health liaison teams who offer a 24 hour service so if you are still struggling with your thoughts perhaps they might be able to help.

Take very good care of yourself ..... we are all here to listen. Sending you a hug :)

2 likes
Reply

Hi Niccie27,

Sorry to hear about your struggles with sleep and your thoughts. It’s really tough isn’t it. I’ve no experience of the medication you mention I’m afraid, but just wanted to say that you’re going to be ok. It’s so good you’re on here vocalising how you’re feeling, do continue to do that and seek help that others have mentioned too.

Hang in there, you’re not alone Xxxx

2 likes
Reply

Zopiclone really worked for me. Sleep is such an important part of recovery. Wish you better.

2 likes
Reply

Hi niccie27,

I hope you are feeling a little better and have been able to sleep and rest since you last posted? I don't have any experience of taking Zopiclone I can share I'm afraid, although I think it was one of the medications that I took whilst in hospital in the early days of my PP, to help me sleep - I can't remember unfortunately as there were a lot of meds tried.

Sleep is such an important thing, especially in recovery from PP. I hope that the shared experiences from others here have been helpful to you. We are all thinking of you and wishing you the very best, take care, xx

1 like
Reply

I take 7.5mgs of zoplicone whenever I have trouble falling asleep. I was told to take it at least 30 minutes before bedtime to allow the medication to kick in. I have some drowsiness in the morning after I take it, but nothing extreme (I can still function). I hope things get better for you with this medication. I’ve had positive experiences with it so far (10 months on it periodically). The only thing I found was that if I was in a manic spell zoplicone wasn’t good enough. When I really can’t sleep I take lorazepam (1-2mg) with the zoplicone. Take care of yourself.

1 like
Reply

Hi i took zopiclone for a few weeks when i was in the MBU, it definately heled me sleep i would feel a bit groggy the next day and have a funny taste in my mouth. As others have said its a short term med to get you thru a bad patch and it has been the other meds that have helped me long term

Hope you are feeling better soon

Meridyth x

1 like
Reply

Hi guysI'veI had a good nights sleep, suicidal thoughts are still there and still don't feel like talkingmuch but hohopefully after a few more good nights sleep i'll start to feel better, struggling with my children at the minute which is making me feel guilty, thank you all for you kind well wishes means alot xx

Reply

Hello niccie27

It's good to hear that you have had a few nights of good sleep. As you say, hopefully after a few more good sleeps you will start to feel differently although I think it might take longer for you to feel better. It's not easy trying to cope with routine and family at home when you're not feeling well. Hopefully with the half-term break you will be able to relax a little.

If the suicidal thoughts are still there, do you think you could mention them to your partner even though you don't feel like talking? As you mentioned earlier, he might not understand but at least he will be aware of how you're feeling.

Stay safe and take care. We are all here for you. xx

Reply

Hi lilybeth

Thank you for the reply, i've told my partner but I don't think he understands what i'm going through, he doesn't understand why i'm feeling like this or why i'm struggling with my children I feel so guilty and don't know what to do.

I'm going to see my gp and ask hi

Reply

Him to change my medication xx

Reply

Hi niccie27,

Thanks for updating here, I’m sorry to hear things are still tough. I hope the good sleep can build up and start to make you feel a little better soon.

I appreciate that it’s hard when we don’t feel understood by our partners but please know that we have been there too and you can get through this. Remember you can always contact the Samaritans to talk too, their number is 116 123, or a trusted health professional. It’s good to hear that you are planning to talk to the gp about your medication.

Please don’t feel guilty about your children, none of this is your fault, pp is an illness and you just need time, care and treatment to recover and be all the things you want to be for your family. Keep fighting, we are all thinking of you. Hope you have a restful night, take care, xx

1 like
Reply

Hello niccie27

I hope you were able to sleep and manage to make an appointment with your GP to review medication.

It's difficult to explain your thoughts when you are going through so much ... even trying to make sense of them yourself is hard so you need a lot of help, understanding and support around you. Perhaps the PP Insider Guide "Postpartum Psychosis : A Guide for Partners" would be helpful for your partner to read at appnetwork.org/what-is-pp/a...

Try not to feel guilty about your children .... you can't help how you feel right now but with good care and professional help you will slowly recover and the frightening thoughts will fade in time. Try not to isolate yourself by not talking ..... we are all here to listen.

Take care. xx

1 like
Reply

Hello niccie27

Did you manage to book an appointment with your GP to review medication? I hope your thoughts are manageable and you have good support around you.

Stay safe and take good care of yourself. xx

1 like
Reply

You may also like...